Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi, Im 16, turning 17 in 3 days, and i have had acne for a good long while...But lately i been getting huge bumps,very red,very painful...so i saw my dermatologist and he gave me a antibiotic called "Minocycline" and it's not working...Benzoyl Peroxide only makes my face worse, and more red....i have sensitive skin and it sucks because this is the time in my life where im trying to look my best because of high school,prom and etc.... please help me nothing is working!! =[

Here are some pictures---

img6417ge2.th.jpg

img6418qs6.th.jpg

Share this post


Link to post
Share on other sites

Hi Mystery,

Your skin looks mostly inflamed and irritated in the pic iIMO. How long have you used the Mino? You may already know this, but it does take several weeks to work for most people. So if you just started, try not to giveup yet. I have a hard time with BP as well but I find that salicylic acid (spelling?) tends to be more gentle and it's considered an anti-inflammatory as well. I would talk to your Md about your concerns-they tend to have a lot of different things you can try for more sensitive skin types. It will get better-I don't think it would take very long to clear your skin, if you have the right products.

I know it's hard to concentrate on other things when you're feeling bad about your skin-I'm pretty bad at it actually but I hope you enjoy your birthday! Good luck!

Share this post


Link to post
Share on other sites

I've been on it since august and it like helps from time to time..Meaning some days i look good and some i dont..i got a derma appt. friday so we'll see what he says about the big bump on my chin though.

Share this post


Link to post
Share on other sites
I've been on it since august and it like helps from time to time..Meaning some days i look good and some i dont..i got a derma appt. friday so we'll see what he says about the big bump on my chin though.

Share this post


Link to post
Share on other sites

hey topical medicines dont do crap and i find that using just like dove sensitive skin soap twice a day is all u need to treat acne. That plus no picking=clear skin.

Share this post


Link to post
Share on other sites
Hi, Im 16, turning 17 in 3 days, and i have had acne for a good long while...But lately i been getting huge bumps,very red,very painful...so i saw my dermatologist and he gave me a antibiotic called "Minocycline" and it's not working...Benzoyl Peroxide only makes my face worse, and more red....i have sensitive skin and it sucks because this is the time in my life where im trying to look my best because of high school,prom and etc.... please help me nothing is working!! =[

Here are some pictures---

img6417ge2.th.jpg

img6418qs6.th.jpg

Share this post


Link to post
Share on other sites

Hi,

How long before spiro kicked in??

Thanks!

Hi, Im 16, turning 17 in 3 days, and i have had acne for a good long while...But lately i been getting huge bumps,very red,very painful...so i saw my dermatologist and he gave me a antibiotic called "Minocycline" and it's not working...Benzoyl Peroxide only makes my face worse, and more red....i have sensitive skin and it sucks because this is the time in my life where im trying to look my best because of high school,prom and etc.... please help me nothing is working!! =[

Here are some pictures---

img6417ge2.th.jpg

img6418qs6.th.jpg

I tried the Minocycline and dynacin and just about every tpye of aintibiotic out there and nothing worked for my acne. I just recently went to a new derm and she gave me Spironolactone and it's really starting to work for me. She said it's best for cystic acne. Ask your doc about it. I also use differin at night and metrogel in the morning. Good luck!

Share this post


Link to post
Share on other sites

Spiro is only for girls. It suppresses androgens (male hormones), which would kinda suck for a guy.

Mino took several months to do anything for me. Even combined with Tazorac, Duac, lactic acid, and a little glycolic acid, it hasn't cleared me so much, though. What you describe sounds about what I'm counting as "doing something".

Edit: Well, I think they say guys can use spiro "cautiously", but that sounds like a last-ditch-effort deal to me.

Share this post


Link to post
Share on other sites

Spiro's first and foremost a blood pressure medication (due to its diuretic effect and to a lesser extent its hormonal effect) so men can use it as well. They just need to watch for side effects; I've never seen it prescribed to a man for acne, though. So that is an unlikely remedy. More women than men have a sensitivity to testosterone and other androgens and thus a hormonal component to their acne.

Share this post


Link to post
Share on other sites

Does anyone know if Spiro is available in UK ? I've been taking Dianette for 2 1/2 months and it didn't do anything but give me more spots and put on weight!

Share this post


Link to post
Share on other sites

well i went to the doc,and he said my final resolution would be accutane, but from what he said my parents didnt like the fact of me using it. So now i still have huge cysts occurring all over my chin mostly... im still on doxycycline now, and im using a ph balance soap at night, but i dont know of anything else. =[

Share this post


Link to post
Share on other sites

Hi Mystery,

I am not a doctor therefore my advice should be considered accordingly. The only thing I can say is what has worked for me. In my case the fastest way to get rid of cysts was amoxyl (Amoxicillin, http://en.wikipedia.org/wiki/Amoxyl). This is antibiotic and you should speak with your doctor before taking it. Amoxicillin acts by inhibiting the synthesis of bacterial cell walls, giving your skin the chance to fight cysts, therefore for the first weeks you might notice more cysts. This is something I have noticed with any antibiotic therapy I have tried.

If you are still on minocyclin, you should keep on using it for at least 6 weeks. Notice though Minocycline's absorption is impaired if taken at the same time of day as calcium or iron supplements. Read carefully the instructions coming with it. Give your therapy time, and GOOD luck

Share this post


Link to post
Share on other sites

I have had cystic acne for 12 years, and I've taken many many different antibiotics in the past for my acne. Basically, antibiotics will temporarily clear your skin, but it will more than likely come right back, you'll be put on another antibiotic (because your body builds up a resistance to antibiotics - at least in my experience), and then another and another. Not only that, but antibiotics kill the good stuff in your body, too. The only thing that kept the cysts away for 5 years was accutane. Every now and then I get a small cyst and/or tiny zits but nothing major. Now I have a daily routine with specific products, and the results are fantastic. My regimen is up in the regimen/log section if you're interested.

Hope this helps! :)

Also, maybe you can do some research on accutane and put a packet together to present to your parents. They may change their minds! :)

Share this post


Link to post
Share on other sites

thanks guys, but the doctor gave me a booklet, and said it has somehwat caused suicide attempts, and depression blah blah, and that even scared me but this acne is so annoying. And im in school right now, i have ajob it would be super hard to get a dr.app every month for blood work, is also what he said i would need untill june.

Share this post


Link to post
Share on other sites

I also tried Amoxicillin, and that gave me dizzy spells where it felt like the room was spinning, but i only tried that for about a week, or two i wish i didnt get the sideeffects. It sucks becuase im prone to getting alot of sideeffects.

heres a pic of when my face looked good =[

l8ab166adabbc93060b6bd0tl7.th.jpg

Share this post


Link to post
Share on other sites

You should try accutane, the side effects aren't that bad and its better then what some people are recommending with worse side effects.

Accutane has at least 100% chance that it will work on your acne, I suggest going for it if you just want to get over with it. I am pretty sure within a month or two it will clear up.

good luck

Share this post


Link to post
Share on other sites

Accutane may cause some side effects, and it may be a pain to take for a few months. But amagine, not having to do anything to your skin day in day out, and be completely clear? What a weight that would lift?

Share this post


Link to post
Share on other sites

it would be so great, i just hope i dont get any bad side effects, and its seems a pain going to doctors every month for blood work. =[

Share this post


Link to post
Share on other sites
well i went to the doc,and he said my final resolution would be accutane, but from what he said my parents didnt like the fact of me using it. So now i still have huge cysts occurring all over my chin mostly...

Share this post


Link to post
Share on other sites

Hey guys, my derm just put me on something new...called benzaClin...anyone ever use it let me know how it works for you, im on my frist day right now :]

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×